Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Oct 16, 2021, 2:35 AM EDT. It took effect at Oct 16, 2021, 9:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2021, 2:35 AM EDT (06:35 UTC)
- In effect from
- Oct 16, 2021, 9:00 PM EDT
- Expired
- Oct 17, 2021, 7:34 PM EDT
- In force
- 23 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
428 WHUS72 KJAX 160635 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 235 AM EDT Sat Oct 16 2021 AMZ450-452-454-470-472-474-162000- /O.NEW.KJAX.SC.Y.0040.211017T0100Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 235 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...From 9 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
983 WHUS72 KJAX 161318 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 918 AM EDT Sat Oct 16 2021 AMZ450-452-454-470-472-474-162200- /O.CON.KJAX.SC.Y.0040.211017T0100Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 918 AM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...From 9 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
275 WHUS72 KJAX 161855 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 255 PM EDT Sat Oct 16 2021 AMZ450-452-454-470-472-474-170800- /O.CON.KJAX.SC.Y.0040.211017T0100Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 255 PM EDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...Winds shifting to the North and increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 5 to 7 ft. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...From 9 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
794 WHUS72 KJAX 170639 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 239 AM EDT Sun Oct 17 2021 AMZ450-452-454-470-472-474-180000- /O.CON.KJAX.SC.Y.0040.000000T0000Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 239 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
747 WHUS72 KJAX 171244 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 844 AM EDT Sun Oct 17 2021 AMZ450-452-454-470-472-474-172115- /O.CON.KJAX.SC.Y.0040.000000T0000Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 844 AM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
432 WHUS72 KJAX 171938 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 338 PM EDT Sun Oct 17 2021 AMZ450-172045- /O.CAN.KJAX.SC.Y.0040.000000T0000Z-211018T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 338 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Crafts should still exercise caution tonight. $$ AMZ452-454-470-472-474-180000- /O.CON.KJAX.SC.Y.0040.000000T0000Z-211018T0000Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 338 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
951 WHUS72 KJAX 172334 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 734 PM EDT Sun Oct 17 2021 AMZ452-454-470-472-474-180045- /O.CAN.KJAX.SC.Y.0040.000000T0000Z-211018T0000Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 734 PM EDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:25 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 16, 1:25 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
125 AM EDT Sat Oct 16 2021
.AVIATION...
[Through 06Z Sunday]
Aside from patchy fog/mist across at inland airfields along I-75
this morning, VFR conditions are otherwise expected through the
period. A cold front will quickly press southeastward across the
area today and push offshore late this evening. Scattered showers
will reach KSSI first, around 19-20z before shifting south toward
KJAX, KVQQ, KCRG, and KGNV around 22-00z. Isolated embedded
thunderstorms will be possible with the frontal passage as it
moves across northeast FL. Light west winds will increase to 8-12
knots and shift northwest behind the front. Dry air in the wake of
the front will bring clear skies through Saturday night.
&&
.PREV DISCUSSION [917 PM EDT]...
.Near Term.../through Saturday night/...
High pressure will weaken over the region as it moves to the
southeast Tonight. A cold front will move into far western counties
late Saturday morning, then slowly move southeast across area
through Saturday evening. Moisture and instability is limited with
this passage. Anticipating a fairly thin line of isolated to
scattered showers with the boundary. A few thunderstorms will be
possible, mainly over eastern counties late in the day into early
evening, where surface based instability will be greatest due to
diurnal heating.
The front should be to the southeast around midnight Saturday night,
with high pressure building from the northwest overnight. Noticeably
cooler and drier air will advect into region following the front.
Lows Tonight in the middle 60s will be common, except upper 60s near
the coast. Highs Saturday over western counties will rise into the
mid to upper 80s, and to around 90 east.
Lows Saturday night will range from the lower to mid 50s inland, to
the lower to mid 60s far south and near the NE FL coast.
In general, low temperatures Saturday night will be about 30 to 35
degrees cooler than Saturdays highs.
.Short Term.../Sunday through Tuesday/...
High pressure will continue to build from northwest Sunday, with
mainly clear skies. Highs Sunday in the 70s, except around 80 far
south.
The high will build more toward the north northwest Sunday night,
with cool and dry airmass continuing to advect south across region.
While the winds from the north will help reinforce cool air across
much of area, it will lead to a little milder conditions along the
NE FL coast where the wind flow will be more onshore. Lows Sunday
night will range from the mid 40s across inland SE GA to the lower
to mid 60s across the NE FL coast. In addition to along the coast,
there will also be a sharp temperature gradient around St Johns
river as well. Could be a 5 to 10 degree difference in overnight
readings between JAX airport and downtown Jacksonville, for
example.
The high will become centered to the north Monday into Monday night,
then more toward the northeast Tuesday. The mainly clear skies are
expected to continue into the later portions of this period with
temperatures moderating back closer to normal for Tuesday.
.Long Term.../Tuesday night through Friday/...
Broad ridge of high pressure will be north northeast of the region
through Wednesday night. The high will move further to the east
northeast Thursday into Friday, as a cold front approaches from the
northwest. Moisture will increase late in this period, leading to
shower chances.
Near average temperatures expected this period.
.Marine...
High pressure ridge will weaken across the area through Tonight, as
a cold front approaches from the northwest. The cold front will
cross area Saturday into Saturday night. A few thunderstorms will be
possible with frontal passage. High pressure will build from the
northwest following the front. The high will settle to the north
early next week, then toward the east northeast toward mid week.
Small Craft Advisory conditions will be possible Saturday night
into Sunday.
Rip Currents: SE GA: Moderate Today, Low Saturday,
Moderate Sunday
NE FL: Moderate Today, Low Saturday
Moderate to High Sunday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 51 72 48 74 / 30 0 0 0 0
SSI 87 58 73 57 74 / 30 10 0 0 0
JAX 89 57 75 57 76 / 40 30 0 0 0
SGJ 88 62 75 64 77 / 20 30 0 0 0
GNV 89 56 77 54 79 / 30 30 0 0 0
OCF 89 58 78 55 81 / 20 20 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.